Alert archive / Indiana / Wind Advisories in 2009

Wind Advisory 4, NWS Northern Indiana

March 10, 200921 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan

NWS Northern Indiana issued this wind advisory at Mar 10, 2009, 4:23 AM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Mar 11, 2009, 12:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 4:23 AM EDT (08:23 UTC)
In effect from
Mar 11, 2009, 12:00 AM EDT
Expired
Mar 11, 2009, 10:52 AM EDT
In force
11 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2009-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2009-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 100823
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 AM EDT TUE MAR 10 2009

.A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE GREAT
LAKES TONIGHT. BEHIND THIS SYSTEM...STRONG WEST TO NORTHWEST
WINDS WILL DEVELOP.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-101630-
/O.NEW.KIWX.WI.Y.0004.090311T0400Z-090311T2000Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
423 AM EDT TUE MAR 10 2009 /323 AM CDT TUE MAR 10 2009/

...WIND ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 4 PM EDT /3 PM CDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 4 PM EDT /3 PM CDT/ WEDNESDAY. 

STRONG WEST TO NORTHWEST WINDS WILL OVERSPREAD THE AREA TONIGHT AS
A DEEP LOW PRESSURE SYSTEM MOVES NORTHEAST THROUGH THE GREAT
LAKES. BEHIND THIS SYSTEM...SUSTAINED WINDS WILL REACH 25 TO 30
MPH WITH GUSTS BETWEEN 40 AND 45 MPH. WINDS WILL GRADUALLY SUBSIDE
BY LATE WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS TO 30 MPH WITH GUSTS
OF 40 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
5 follow-up statements
000 
WWUS73 KIWX 101515
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1115 AM EDT TUE MAR 10 2009

.A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE GREAT
LAKES TONIGHT. STRONG WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND
A COLD FRONT. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50
MPH WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING.


INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-102315-
/O.CON.KIWX.WI.Y.0004.090311T0400Z-090311T2000Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
1115 AM EDT TUE MAR 10 2009 /1015 AM CDT TUE MAR 10 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 4 PM EDT /3 PM CDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 4 PM EDT /3 PM CDT/ WEDNESDAY. 

STRONG WEST TO NORTHWEST WINDS WILL OVERSPREAD THE AREA
TONIGHT...AS A DEEP LOW PRESSURE SYSTEM MOVES NORTHEAST THROUGH
THE GREAT LAKES. SUSTAINED WINDS WILL REACH 25 TO 30 MPH WITH
GUSTS UP TO 50 MPH EXPECTED. WINDS WILL GRADUALLY SUBSIDE BY LATE
WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS TO 30 MPH WITH GUSTS
OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JC
000 
WWUS73 KIWX 102030
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT TUE MAR 10 2009

.A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE GREAT
LAKES TONIGHT. STRONG WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND
A COLD FRONT. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO
50 MPH WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-110430-
/O.EXT.KIWX.WI.Y.0004.090311T0400Z-090311T1600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
430 PM EDT TUE MAR 10 2009 /330 PM CDT TUE MAR 10 2009/

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 12 PM EDT /11 AM CDT/ WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 12 PM EDT /11 AM CDT/ WEDNESDAY. 

STRONG WEST TO NORTHWEST WINDS WILL OVERSPREAD THE AREA TONIGHT...
AS A DEEP LOW PRESSURE SYSTEM MOVES NORTHEAST THROUGH THE GREAT
LAKES. SUSTAINED WINDS WILL REACH 25 TO 30 MPH WITH GUSTS UP TO
50 MPH EXPECTED. WINDS WILL GRADUALLY SUBSIDE BY LATE WEDNESDAY
MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS TO 30 MPH WITH GUSTS
OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JC
000 
WWUS73 KIWX 110435
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1235 AM EDT WED MAR 11 2009

.A DEEP LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT LAKES WILL
CONTINUE TO MOVE NORTHEAST INTO SOUTHERN CANADA THIS MORNING. STRONG
WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT WITH SUSTAINED
WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH POSSIBLE THIS
MORNING.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-111245-
/O.CON.KIWX.WI.Y.0004.000000T0000Z-090311T1600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
1235 AM EDT WED MAR 11 2009 /1135 PM CDT TUE MAR 10 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/
TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/
TODAY. 

STRONG WEST TO NORTHWEST WINDS WILL CONTINUE TO OVERSPREAD THE
AREA THIS MORNING... AS A DEEP LOW PRESSURE SYSTEM MOVES NORTHEAST
INTO SOUTHERN CANADA. SUSTAINED WINDS WILL REACH 25 TO 30 MPH WITH
GUSTS UP TO 50 MPH EXPECTED. WINDS WILL GRADUALLY SUBSIDE BY LATE
THIS MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS TO 30 MPH WITH GUSTS
OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KIWX 110814
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EDT WED MAR 11 2009

.A DEEP LOW PRESSURE SYSTEM MOVING NORTHEAST THROUGH SOUTHERN CANADA
COMBINED WITH STRONG HIGH PRESSURE BUILDING IN FROM THE NORTHWEST
WILL RESULT IN STRONG WINDS THIS MORNING WITH SUSTAINED WINDS OF
25 TO 30 MPH WITH GUSTS UP TO 50 MPH POSSIBLE.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-111600-
/O.CON.KIWX.WI.Y.0004.000000T0000Z-090311T1600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
414 AM EDT WED MAR 11 2009 /314 AM CDT WED MAR 11 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/
TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/
TODAY. 

STRONG WEST TO NORTHWEST WINDS WILL CONTINUE OVER THE AREA THIS
MORNING...AS A DEEP LOW PRESSURE SYSTEM MOVES NORTHEAST INTO
SOUTHERN CANADA AND STRONG HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST. SUSTAINED WINDS WILL REACH 25 TO 30 MPH WITH GUSTS UP
TO 50 MPH EXPECTED. WINDS WILL GRADUALLY SUBSIDE BY LATE THIS
MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS TO 30 MPH WITH GUSTS
OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KIWX 111452
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 AM EDT WED MAR 11 2009

...WIND ADVISORY CANCELLED...

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-111600-
/O.CAN.KIWX.WI.Y.0004.000000T0000Z-090311T1600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
1052 AM EDT WED MAR 11 2009 /952 AM CDT WED MAR 11 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE DIMINISHED WELL BELOW ADVISORY LEVELS LATE THIS
MORNING...AND WILL CONTINUE TO SLOWLY SUBSIDE THROUGH THE DAY AND
INTO TONIGHT.

$$

JC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 10, 1:50 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 10, 1:50 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
150 AM EDT TUE MAR 10 2009

.AVIATION...
WITH WARM SECTOR TO BECOME MORE DEEPLY ESTABLISHED BY MIDDAY ALONG
WITH SUBSTANTIAL DRY LYR 800-400MB AND LACK OF SIG REDUCTIONS IN
UPSTREAM CIGS IN RAFL ACRS IL HAVE MARKEDLY BACKED OFF ON LONG PD OF
IFR RESTRICTIONS. POTNL FOR IFR/BRIEFLY LIFR CONDS STILL EXIST LTR
IN FCST PD WITH ANTICIPATED CONVECTION LINES AHEAD OF STRONG COLD
FRONT PUSHING THRU TERMINAL SITES THIS EVE. HAVE INTRODUCED PD OF
LOW END MVFR WITH TSRA AS OUTLOOK PENDING FINE TUNING OF TIMING WITH
SUBSEQUENT FCSTS.

&&

.UPDATE...
UPDATED GRIDS TO UP TIMING OF PRECIP ONSET PER RADAR/OBS TRENDS.
TOOK A FEW DEGREES OFF LOW TEMPS AS CURRENT OBS AND UPSTREAM OBS
SHOWING DIURNAL DROPOFF WITH ONLY HIGH CLOUDS AND LIGHT WINDS
THROUGH EARLY EVENING AND DONT EXPECT WAA TO BE STG ENOUGH TO
OFFSET INITIAL DIURNAL DROP. EXPECT AS LLJ BEGINS TO REALLY CRANK
AFTER MIDNIGHT...WAA WILL PROVE ADEQUATE AND TEMPS WILL STEADY
BEFORE SLOWLY RISING TOWARDS DAYBREAK.

&&

.PREV DISCUSSION... /ISSUED 421 PM EDT MON MAR 9 2009/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

OUR BREAK IN THE ACTIVE WEATHER IS QUICKLY COMING TO A CLOSE WITH
STRATUS OVERHEAD ERODING ATTM...BUT HIGH CLOUDINESS ASSOCIATED WITH
THE NEXT APPROACHING SHORTWAVE IS ALREADY MOVING IN.

OVERALL EVOLUTION DURING THE NEXT 36-48 HOURS WILL NOT BE THAT
DISSIMILAR TO WHAT JUST OCCURRED THIS WEEKEND.  TONIGHT...LLJET AT
H850 DEVELOPS AHEAD OF SMALLER SCALE SHORTWAVE THAT KICKS OUT AHEAD
OF MAIN SOUTHWESTERN CONUS TROUGH.  SOUTH OF THE APPROACHING WARM
FRONT...H850 WINDS REACH 50-60KTS WITH PWATS JUMPING TO 1.25-1.5 IN
THE WARM SECTOR SOUTH OF THE FRONT...VERY CLOSE TO THE MAX VALUES
YOU SEE THIS TIME OF YEAR IN THIS PART OF THE COUNTRY. EXPECT
AREA OF MODERATE/HEAVY RAINFALL TO DEVELOP NORTH AND EAST OF THE
LLEVEL BOUNDARY AND PUSH INTO THE AREA AFTER MIDNIGHT.
NAM/SREFS/GFS SUGGEST AROUND 1 INCH OF PRECIPITATION WITH THIS
INITIAL SLUG...AND IT WILL COME IN PRETTY SHORT ORDER...SO BELIEVE
FLASH FLOOD WATCH IS IN VERY GOOD SHAPE.

TOUGHEST PART OF THE FORECAST IS DURING THE DAY TUESDAY AS SURFACE
BOUNDARY LIFTS NORTH OF THE REGION DURING THE AFTERNOON.  GFS
CONTINUES HEAVY AMOUNTS OF QPF SOUTH OF THIS BOUNDARY THROUGH THE
DAY WITH THE NAM HAVING ALMOST NONE. FLOW IS RELATIVELY PARALLEL TO
THE LLEVEL BAROCLINIC ZONE...SO WOULD EXPECT SHRA COVERAGE/INTENSITY
TO WANE AS BEST THETAE ADVECTION PULLS EAST EARLY.  HOWEVER... WITH
SUCH A JUICY AIRMASS SOUTH OF THE BOUNDARY WITH DEWPOINTS
APPROACHING 60F...ALSO HAVE A TOUGH TIME SEEING NOTHING DEVELOP.
THEREFORE...WILL KEEP CAT POPS IN THE EAST DURING THE MORNING AS
MORNING BATCH OF HEAVIER PRECIP PULLS EAST...BUT THEN DROP POPS BACK
TO LIKELY WITH RELATIVELY LESS QPF IN THE AFTERNOON WITH SHRA ALONG
THE BOUNDARY. T925 COULD SUPPORT MID TO UPPER 60S TO AROUND 70F IF
A DRIER NAM-LIKE SOLUTION UNFOLDS...BUT WITH WHAT WE/RE
EXPECTING...HIGHS IN THE LOWER/MIDDLE 60S OVER SOUTHERN AREAS LOOK
GOOD WITH NORTHERN ZONES STRUGGLING TOWARDS 50F LATE IN THE DAY AS
THE SURFACE BOUNDARY ARRIVES.

COLD FRONT PUSHES THROUGH TUESDAY NIGHT AS SURFACE LOW BOMBS OUT AS
IT LIFTS NORTHEAST FROM WISCONSIN INTO NORTHERN MICHIGAN.  THIS
STRONGER AND FURTHER NORTH SURFACE LOW THAN DURING THE PAST EVENT
SHOULD ENSURE THAT EVERYONE BREAKS INTO THE WARM SECTOR TUESDAY
NIGHT...AND WOULDNT BE SURPRISED IF MANY LOCATIONS ARE IN THE LOW
60S THROUGH THE FIRST HALF OF THE NIGHT WITH DEWPOINTS APPROACHING
60. CAPE VALUES INCREASE TO BETWEEN 100 J/KG OVER NORTHERN AREAS
TO 500 J/KG OVER THE SOUTH. WE WON/T HAVE QUITE THE UPPER LEVEL
SUPPORT FOR ASCENT GIVEN THAT THE UPPER WAVE IS FURTHER NORTH AND
WEST...BUT THE STRENGTH OF THE SURFACE BOUNDARY WILL BE
IMPRESSIVE...AND SHOULD KEEP CONVECTION GOING AS IT ARRIVES LATE
IN THE EVENING. THE FARTHER EAST/LATER IN THE OVERNIGHT YOU
PROGRESS...THE SVR POTENTIAL WILL DROP AS INSTABILITY WEAKENS.
WIND FIELDS ARE AGAIN VERY IMPRESSIVE...WITH 0-3KM SHEAR OVER
40KTS AND 0-6KM SHEAR OVER 60KTS. SO...AGREE WITH SPC/S SLIGHT
RISK OVER WESTERN AREAS WHICH HAVE THE BEST CHANCE TO MAINTAIN
INSTABILITY BEFORE CONVECTIVE LINE ARRIVES...BUT CAN/T RULE OUT
SVR ANYWHERE AT THIS POINT.

BEHIND THE FRONT...TOWARDS DAYBREAK...INTENSE COLD ADVECTION  /15C
IN 6HRS AT H850/ COMBINED WITH IMPRESSIVE SURFACE PRESSURE GRADIENT
BEHIND DEPARTING LOW SHOULD BE ENOUGH TO SUPPORT ADVISORY LEVEL
WINDS WITH GUSTS TO 40KTS LOOKING POSSIBLE...PARTICULARLY THE
FURTHER NORTH AND WEST YOU GO...AS THESE AREAS WILL BE CLOSEST TO
THE BEST COLD ADVECTION...AND CLOSEST TO THE SURFACE LOW PUSHING
INTO ONTARIO.  ANY REMAINING SHRA MAY CHANGE TO SNOW BEFORE ENDING
AS SPRAWLING 1040MB HIGH BEGINS PULLING IN OVER THE NORTHERN
PLAINS.

LONG TERM...
WEDNESDAY THROUGH MONDAY

GENERAL WESTERLY FLOW WILL DOMINATE THE WEATHER WITH SPLIT FLOW
SUPPORTING STORM TRACKS WELL NORTH AND SOUTH OF THE REGION...WITH
MASSIVE SFC RIDGING EXPECTED THROUGH MUCH OF THE WEEKEND. SW CONUS
DISTURBANCE WILL BEGIN TO EJECT INTO THE PLAINS BY THE LATER HALF OF
OF THE WEEKEND WITH MID LEVEL FLOW BACKING TO THE SOUTHWEST. IN
REPONSE TO THE EJECTING UPPER LEVEL IMPULSE...A SFC LOW LOW WILL
DEVELOP SUPPORTING BACKING LL WIND AND INCREASED MOISTURE WITH THE
CHANCES FOR PRECIP RETURNING TO THE REGION BY EARLY NEXT WEEK.
RESURGENCE OF THE GULF OF ALASKA UPPER LOW AND ASSOCIATED SFC
CYCLONE WILL HELP BRING HIGHLY AMPLIFIED FLOW INTO THE WESTERN US
WITH RATHER ROBUST HEIGHT RISES PROGGED IN DETERMINISTIC SOLUTIONS
AS WELL AS MEAN GEFS/NAEFS SOLUTIONS...ALTHOUGH HIGH ENSEMBLE SPREAD
IS EVIDENT PER THE STRENGTH AND EVOLUTION OF THE COMPLICATED PACIFIC
FLOW. PERIOD WILL FEATURE TEMPS BELOW NORMAL WED AND THUR AS A
MASSIVE ARCTIC VORTEX WILL GRAZE THE GREAT LAKES BEHIND A DEEP SFC
CYCLONE DEPARTING THE REGION THE START OF THE PERIOD. HAVE GENERALLY
FOLLOWED A GFS-ECMWF BLEND...THROUGH THE PERIOD WITH NO SIG
DEPARTURES AMONG THEIR SOLUTIONS. THE ONLY QUESTION MARK IS HOW
STRONG AND EXPANSIVE WILL CAA BE INTO THE REGION WED. THE GFS OFFERS
A SOLUTION THAT FEATURES A MUCH MORE AGGRESSIVE UPPER LOW AND STRONG
SFC HIGH...OPTING TO BRING H85 TEMPS DOWN TO -16C IN THE NE. THE
ECMWF IS LESS AGGRESSIVE WITH ITS PROGS OF -12 AND SLIGHTLY HIGHER
H5 HEIGHTS OVER THE REGION.

WED-THUR...DEEP SFC CYCLONE WILL BE DEPARTING THE REGION WITH
STRONG GUSTY WESTERLY WINDS CONTINUING INTO THE AFTERNOON.
ESPECIALLY GIVEN STRONG GEOSTROPHIC FLOW PROGGED IN BOTH THE NAM AND
GFS NEAR THE TOP OF THE BL. EXPECTING MORNING HIGHS WITH A HIGHLY
LIMITED DIURNAL RISE. BULK OF CAA IS PROGGED TO ENTER THE REGION BY
EVENING WITH A WELL MIXED BL GIVEN THE STRONG ISSALOBARIC COMPONENT
PER BUILDING SFC HIGH. EXPECTING TEMPS TO FALL INTO THE TEENS BY
DAWN THUR. HAVE CUT HIGHS THURS GIVEN BUFR/GFS/AND NAM PROGS. FEEL
THE GFS/S COLDER THERMAL FIELDS ARE WELL WARRANTED GIVEN THE STRONG
CAA PER THE DEEP SFC LOW EXITING THE REGION...COUPLED WITH THE
EXPANSIVE SNOW FIELD OVER THE UPPER MIDWEST AND NORTHERN PLAINS
OFFERING LIMITED AIRMASS MODIFICATION. IT IS QUITE POSSIBLE THAT
MANY PLACES IN THE NE MAY NOT MAKE IT OUT OF THE 20S WITH EXPECTED
LAKE CLOUDS/FLURRIES IN THE REGION. IN ADDITION...HAVE ADDED
AFTERNOON FLURRIES FOR THE ENTIRE FA DUE TO 1)SUPERADIABATIC LAPSE
RATES NEAR THE SFC/AMPLE LL MOISTURE IN PLACE DUE TO RECENT HEAVY
RAINS/AND STRONG MARCH INSOLATION. NOT EXPECTING MUCH IN THE WAY OF
LAKE EFFECT SNOW ACTIVITY GIVEN SHALLOW INVERSION HEIGHTS UNDER VERY
DRY LL FLOW.

THU NIGHT THROUGH SUN...GENERAL SFC RIDGING EXPECTED THROUGH THE
PERIOD WITH A FEW PASSING MID AND HIGH CLOUDS PER WEAK MID LEVEL
IMPULSES TRAVERSING THE REGION. LOOK FOR A THE CP AIRMASS IN PLACE
TO CONTINUE TO MODIFY THROUGH THE PERIOD WITH TEMPS RISING TO AND
ABOVE SEASONAL NORMS BY SAT.

SUN NIGHT THROUGH MON...UPPER LEVEL RIDGING WILL COMMENCE...WITH
THETA-E ADV ONGOING. HAVE ADDED LOW CHANCE POPS TO MON GIVEN
MODEL/ENSEMBLE SIGNALS AND PROGGED UPPER LEVEL PATTERN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH FROM 2 AM EDT /1 AM CDT/ TUESDAY THROUGH
     TUESDAY MORNING FOR INZ003>009-012>018-020-022>027-032>034.

MI...FLASH FLOOD WATCH FROM 2 AM EDT TUESDAY THROUGH TUESDAY MORNING
     FOR MIZ077>081.

OH...FLASH FLOOD WATCH FROM 2 AM EDT TUESDAY THROUGH TUESDAY MORNING
     FOR OHZ001-002-004-005-015-016-024-025.

LM...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
     LMZ043-046.

&&

SHORT TERM...ARNOTT
LONG TERM...JC
AVIATION...MURPHY
UPDATE...SIMPSON
Hazardous weather outlook, Mar 9, 4:32 PM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 PM EDT MON MAR 9 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-102045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
432 PM EDT MON MAR 9 2009 /332 PM CDT MON MAR 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

FLOODING WILL CONTINUE ON MOST RIVERS ACROSS THE AREA. THERE IS A
POTENTIAL FOR FLASH FLOODING OVER THE REGION LATE TONIGHT AS
HEAVY RAIN MOVES BACK INTO THE AREA. THUNDERSTORMS ARE ALSO
POSSIBLE LATE TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY EVENING.
SOME OF THE STORMS MAY BE SEVERE...MAINLY IN THE EVENING. THE
GREATEST THREAT OF SEVERE WEATHER IS WEST OF ROUTE 31. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE ON TUESDAY WHICH COULD EXACERBATE
ONGOING RIVER FLOODING AND RESULT IN FLASH FLOODING OF SOME
STREAMS AND LOW LYING AREAS. FLOODING ON RIVERS IN THE AREA SHOULD
BEGIN TO DECREASE BY LATE IN THE WEEK...HOWEVER SOME RIVERS WILL
LIKELY REMAIN FLOODED THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-102045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
432 PM EDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 2PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WATCH IS IN EFFECT TUESDAY EVENING THROUGH WEDNESDAY MORNING.
HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST THROUGH
THURSDAY. THUNDERSTORMS WITH STRONG GUSTY WINDS ARE ALSO POSSIBLE
TUESDAY AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 10:24 PM EDTRiver Flood WarningIWXElkhart7 days
Mar 10, 4:31 AM EDTGale WarningIWX30 hr
Mar 10, 7:04 PM EDTRiver Flood WarningIWXCarroll, White6 days

Nearby

Wind Advisories in Indiana, 2009Wind Advisories in Ohio, 2009Wind Advisories in Michigan, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.